Discussions that mention valium

Inner Ear Disorders board


Hi Star,

No one has come up with anything on that. My vision is fine too although not perfect. I wonder if wearing some sort of prescription would solve it - or make it worse? The thing is, when symptoms get this bad it doesn't matter what I'm reading really. Just making my eyes fix on anything causes symptoms to shoot up. Valium blunts it all for a while and of course, non-stop SSRI therapy kills it too eventually. Meanwhile herpes attacks makes it 1000x worse.

My immunity must be rock bottom right now too. What else could explain the non-stop herpes attacks which normally never happen like this (I may get one single attack once every 4 months). I guess my body is just stressed out from all of the vestibular madness and previous stress. I reckon VN short-circuited a nerve between one of my inner ears directly into the fight-or-flight centre. The two seem to endlessly egg each other on if the scene is set.

Scott :cool:
Hi amlp,

Yeah, I was told the same by one prof - that I should just chill out and it would go in 6 weeks. Admittedly I was a stressed out wreck in those early days because it was all so hard core, turned my world upside down overnight, and I could see no solution. It went on like that for 4 months until I really started developing nasty anxiety with reactive depression. The day I really lost it was just after a cold...and then I tried to get some work done on a PC. The visual stuff was wild and pushed my anxiety through the ceiling but I didn't understand it was because of the cold etc. So, in the end, I threw in the towel and said give me an SSRI to sort out the anxiety side of this (and get compensation rolling along).

It turned out that taking Cipramil (same stuff as yours) did the trick. Anxiety died, visual vertigo died, I compensated and was about 95% within 5 months. So 3 years later, 10 kg heavier and with a broken libido, I decided it was time to get free of the stuff and try a migraine med. So that's what I did and all was good apart from SSRI withdrawal. But then two big dramas occurred one after another that caused me to feel very stressed as any normal person would. However in my case, either decompensation began kicking in or I fuelled vestibular migraine - not sure which. Then came the viral herpes attacks. It was the latter that really hammered in the final nails. I've worked hard at stopping the slide, staying very calm in the face of some horrific symptoms again, using valium at times to target the bad days but still I haven't been able to shift it. it's like I was tarred and feathered. Just can't get it off my back without assistance it seems.

So last night I tried Luvox but I've decided to go back to Cipramil tonight, kill this mess, then swap over to Luvox and see if I can be stable on it. The side effect profile is supposed to be lower. But given you are not experiencing SEs on Cip, you may as well stick with it. Just watch your weight...it starts to creep up very slowly and then suddenly you can't fit into your pants!

I'll be interested to see how you go on it. With luck it should kill the dizzies.

Best...Scott :cool:
Hi Scott,

Ive not been on here in ages and your post caught my eye. Since Christmas Ive basically been through the same hell as you. I was on Lexapro, escitolapram and although wasnt cured by any means I was functioning much better, anyway, same as you had put on weight and libido - zilch LOL so decided to come off it. It wasnt easy had the awful brain zaps for weeks but finally got off it. Well things just went downhill from there - I slowly got worse and worse until I was in a dreadful state with the dizziness, it seemed to be triggered by vision and the computer triggered it quite a few times.

I gave in about 5 weeks ago and went back on the lexapro, I was gutted so I know just how you feel but I figured I would take the side effects of the anti depressant over the dizziness any day. Ive never really had a proper diagnosis but Im sure migraine plays a part in all this. My GP wont give me migraine meds because my blood pressure is low and he says they will lower it even more and make me feel dreadful, so looks like Im stuck with the anti depressant for now, and valium when I need it.

I hope you soon feel much better, will be iterested to see how you go,

Best of luck

Chris
Hi Chris,

Thanks for writing and telling me about your situation. Always good to find another who knows what this is like. It really looks like you and I are in the exact same boat. Yes, the decision to go back onto the SSRI was a long and tough one but in the end the dizziness just starts to destroy your life and the choice becomes quite easy really, especially when you know they work! Interesting how you also had the hassles with visual vertigo and PC screens. I really thought I could get through this with valium etc but not to be. In fact, to be fair, I looked over my slide down the slope and it really did take a hell of a lot of stress and sleepless nights to do me in like this. So on that note I think I did put in a good fight for at least 6 weeks before this thing got the better of me. I had both a crisis with a room-mate/lost friendship/ugly money issue and a seven year relationship finally folded for good - all within 2 weeks. At least I was able to see that I can get off an SSRI and I can live without it as long as I don't experience any nasty real-life stress. The timing was just really unlucky.

Funny how the SSRI that seems to work best for this also happens to kill libido and turn us into the Michelin Man...although Howie, you handled Zoloft without weight gain. I know the memory loss thing really well too. Just recently my memory had really sharpened up too.

How long did it take you to come back to the land of the living Chris once you went back on Lex? What makes you think you have migraine in the picture too?

Scott :cool:
Saw a lot of people tried Lexapro I tried it for a while but gave me bad hot flashes and wierd restless sleep right now valium is the only thing that doesn't give me side effects